MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-02
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this spectra penile prosthesis (spp) did not remain erect during penetration.When the prosthesis bent, it caused pain to the patient and their partner.The physician submitted a request to replace the spp with a tactra malleable prosthesis.Records do not indicate the procedure has occurred.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, there was no device available for analysis.The reported patient symptom is a known risk associated with spectra penile prosthesis (spp) procedures and is noted as such in the device instructions for use.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the spectra concealable penile prosthesis instructions for use (ifu).The spectra concealable penile prosthesis ifu lists pain as a potential adverse event associated with implant of this device.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13588937
Report Number2124215-2022-05581
Device Sequence Number14418237
Product Code FAE
UDI-Device Identifier00878953005287
UDI-Public00878953005287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/11/2021
Device Model Number720074-02
Device Catalogue Number720074-02
Device Lot Number136305005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale